Non-extendable \(\mathbb{F}_{q}\)-Quadratic Perfect Nonlinear Maps

  • Ferruh Özbudak
  • Alexander Pott


Let q be a power of an odd prime. We give examples of non-extendable \(\mathbb{F}_{q}\)-quadratic perfect nonlinear maps. We also show that many classes of \(\mathbb{F}_{q}\)-quadratic perfect nonlinear maps are extendable. We give a short survey of some related results and provide some open problems.



Ferruh Özbudak is partially supported by TUBİTAK under Grant no. TBAG-112T011.


  1. 1.
    S. Ball, The number of directions determined by a function over a finite field. J. Combin. Theory Ser. A 104, 341–35 (2003)CrossRefMATHMathSciNetGoogle Scholar
  2. 2.
    S. Ball, M.R. Brown, The six semifield planes associated with a semifield flock. Adv. Math. 189(1), 68–87 (2004)CrossRefMATHMathSciNetGoogle Scholar
  3. 3.
    J. Bierbrauer, New semifields, PN and APN functions. Des. Codes Cryptogr. 54, 189–200 (2010)CrossRefMATHMathSciNetGoogle Scholar
  4. 4.
    A. Blokhuis, A.E. Brouwer, T. Szonyi, The number of directions determined by a function f on a finite field. J. Combin. Theory Ser. A 70, 349–353 (1995)CrossRefMATHMathSciNetGoogle Scholar
  5. 5.
    L. Budaghyan, T. Helleseth, New commutative semifields defined by new PN multinomials. Cryptogr. Commun. 3, 1–16 (2011)CrossRefMATHMathSciNetGoogle Scholar
  6. 6.
    C. Carlet, P. Charpin, V. Zinoviev, Codes, bent functions and permutations suitable for DES-like cryptosystems. Des. Codes Cryptogr. 15(2), 125–156 (1998)CrossRefMATHMathSciNetGoogle Scholar
  7. 7.
    R.S. Coulter, M. Henderson, Commutative presemifields and semifields. Adv. Math. 217, 282–304 (2008)CrossRefMATHMathSciNetGoogle Scholar
  8. 8.
    R.S. Coulter, M. Henderson, On a conjecture on planar polynomials of the form XTrn(X) − uX. Finite Fields Appl. 21, 30–34 (2013)Google Scholar
  9. 9.
    P. Dembowski, Finite Geometries (Springer, Berlin, 1968)CrossRefMATHGoogle Scholar
  10. 10.
    L.E. Dickson, On commutative linear algebras in which division is always uniquely possible. Trans. Am. Math. Soc. 7, 514–522 (1906)CrossRefMATHGoogle Scholar
  11. 11.
    L.C. Grove, Classical Groups and Geometric Algebra. Graduate Studies in Mathematics, vol. 39 (AMS, Providence, 2002)Google Scholar
  12. 12.
    X.-D. Hou, C. Sze, On certain diagonal equations over finite fields. Finite Fields Appl. 15, 633–643 (2009)CrossRefMATHMathSciNetGoogle Scholar
  13. 13.
    W.M. Kantor, Commutative semifields and symplectic spreads. J. Algebra 270(1), 96–114 (2003)CrossRefMATHMathSciNetGoogle Scholar
  14. 14.
    D.E. Knuth, Finite semifields and projective planes. J. Algebra 2, 153–270 (1965)CrossRefMathSciNetGoogle Scholar
  15. 15.
    M. Kyuregyan, F. Özbudak, Planarity of products of two linearized polynomials. Finite Fields Appl. 18, 1076–1088 (2012)CrossRefMathSciNetGoogle Scholar
  16. 16.
    M. Kyuregyan, F. Özbudak, A. Pott, Some planar maps and related function fields, in Arithmetic, Geometry, Cryptography and Coding Theory. Contemporary Mathematics, vol. 574, (American Mathematical Society, Providence, RI, 2012), pp. 87–114Google Scholar
  17. 17.
    M. Lavrauw, O. Polverino, Finite semifields, in Current Research Topics in Galois Geometry, Chap. 6, ed. by J. De Beule, L. Storme (NOVA Academic Publishers, New York, 2011)Google Scholar
  18. 18.
    R. Lidl, H. Niederrieter, Finite Fields (Cambridge University Press, Cambridge, 1997)Google Scholar
  19. 19.
    G. Marino, O. Polverino, R. Trombetti, On \(\mathbb{F}_{q}\)-linear sets of PG(3, q 3) and semifields. J. Combin. Theory Ser. A 114, 769–788 (2007)Google Scholar
  20. 20.
    G. Menichetti, On a Kaplansky conjecture concerning three-dimensional division algebras over a finite field. J. Algebra 47, 400–410 (1977)CrossRefMATHMathSciNetGoogle Scholar
  21. 21.
    F. Özbudak, A. Pott, Uniqueness of \(\mathbb{F}_{q}\)-quadratic perfect nonlinear maps from \(\mathbb{F}_{q^{3}}\) to \(\mathbb{F}_{q}^{2}\). Finite Fields Appl. 29, 49–88 (2014)CrossRefMATHMathSciNetGoogle Scholar
  22. 22.
    A. Pott, Y. Zhou, A new family of semifields with 2 parameters. Adv. Math. 234, 43–60 (2013)CrossRefMATHMathSciNetGoogle Scholar
  23. 23.
    L. Rédei, Lückenhafte Polynome über endlichen Körpern (Birkhäuser, Basel, 1970)CrossRefGoogle Scholar
  24. 24.
    H. Stichtenoth, Algebraic Function Fields and Codes, 2nd edn. (Springer, Berlin, 2009)MATHGoogle Scholar
  25. 25.
    M. Yang, S. Zhu, K. Feng, Planarity of mappings \(x\mathrm{Tr}(x) - \frac{\alpha } {2}x\) on finite fields. Finite Fields Appl. 23, 1–7 (2013)CrossRefMathSciNetGoogle Scholar
  26. 26.
    Z. Zha, G. Kyureghyan, X. Wang, Perfect nonlinear binomials and their semifields. Finite Fields Appl. 15, 125–133 (2009)CrossRefMATHMathSciNetGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2014

Authors and Affiliations

  1. 1.Department of Mathematics and Institute of Applied MathematicsMiddle East Technical UniversityAnkaraTurkey
  2. 2.Faculty of MathematicsOtto-von-Guericke University of MagdeburgMagdeburgGermany

Personalised recommendations